Heat, Las Vegas Valley
- When
- August 2, 12:00 AM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Summer heat and monsoon humidity claimed a life.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Summer heat and monsoon humidity claimed a life.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 7:39 PM PST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 839 PM PDT WED AUG 1 2007 .SYNOPSIS...ONE MORE DAY OF SOUTHERLY FLOW UP THE COLORADO RIVER VALLEY WILL HELP KEEP THE SUBSTANTIAL MONSOON MOISTURE IN PLACE ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST SAN BERNARDINO COUNTY. FLOW WILL THEN BECOME MORE SOUTHWESTERLY AHEAD OF AN APPROACHING TROUGH ON FRIDAY...AND BEGIN TO PROVIDE A DRYING TREND THAT WILL CONTINUE OVER THE WEEKEND. TEMPERATURES WILL CONTINUE TO BE A FEW DEGREES BELOW NORMAL ACROSS THE REGION. && .UPDATE...SATELLITE AND AREA RADARS SHOW THAT MOST THUNDERSTORMS HAVE DIED OFF THIS EVENING...WITH ISOLATED ACTIVITY CONTINUING IN NYE...LINCOLN...AND MOHAVE COUNTIES. UPDATED TO REDUCE POPS TO 20 PERCENT AREAWIDE FOR THE REST OF THE NIGHT. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 325 PM PDT WED AUG 1 2007 .SHORT TERM...THE MESOSCALE CONVECTIVE VORTEX...MCV...THAT HAS AIDED IN TODAYS CONVECTIVE ACTIVITY IS CURRENTLY LOCATED JUST TO THE EAST OF PAHRUMP. IN ADDITION TO ENHANCING CONVECTION...IT HAS ALSO SUPPRESSED CONVECTION THIS AFTERNOON OVER MUCH OF SAN BERNARDINO COUNTY AND THE SOUTHERN HALF OF INYO COUNTY. THIS FEATURE WILL CONTINUE TO MOVE TO THE NORTHWEST THIS EVENING AND ENHANCE ACTIVITY...PARTICULARLY OVER LINCOLN COUNTY...AND THE NORTHERN FRINGES OF THE CWA. A STRONG LINE OF CONVECTION IS LOCATED OVER WASHINGTON COUNTY IN SOUTHWEST UTAH AND IS MOVING TO SOUTHEAST. THIS LINE WILL LIKELY IMPACT THE INTERSTATE 15 CORRIDOR OVER EXTREME NORTHWEST ARIZONA AND INTO NORTHEAST CLARK COUNTY OVER THE NEXT FEW HOURS. MODELS HAVE NOT AND GENERALLY DO NOT DO TOO WELL WITH THE HANDLING OF MCVS AND THEREFORE WE WILL HAVE TO EVALUATE ANY SUCH FEATURES OVERNIGHT. OTHERWISE...A WEAK MID LEVEL WAVE IS FORECAST TO MOVE ACROSS THE NORTHERN PORTIONS OF THE CWA TOMORROW AND HAVE INCREASED POPS ACROSS THOSE AREAS FOR TOMORROW AFTERNOON. A MORE SIGNIFICANT TROUGH WILL MOVE DOWN THE WEST COAST ON FRIDAY...AND BEGIN TO DRY THINGS OUT...AT LEAST ACROSS THE NORTHWEST PORTIONS OF THE CWA. .LONG TERM...MEDIUM RANGE MODELS STILL IN AGREEMENT MOVING TROUGH IN THE WESTERN CANADA/PACIFIC NORTHWEST BY FRIDAY AFTERNOON. TROUGH GRADUALLY MOVES INLAND INTO THE WESTERN GREAT BASIN OVER THE WEEKEND WITH HEIGHTS LOWERING ALONG WITH AN INCREASING SOUTHWEST FLOW. FAR WESTERN ZONES WILL BEGIN TO FEEL THE DRIER AIR AS EARLY AS FRIDAY BUT MORE SO ON SATURDAY. QUESTION THEN BECOMES IF SOUTHWEST FLOW WILL BE ABLE TO SCOUR OUT MOISTURE FROM ENTIRE AREA INCLUDING NORTHWEST ARIZONA BY THE MIDDLE OF NEXT WEEK. HAVE LEFT IN 20 PERCENT FOR NORTHERN MOHAVE COUNTY THROUGH WEDNESDAY. WELL TAKE IT DAY BY DAY. 12Z GUIDANCE CAME IN MUCH COOLER THAN EARLIER RUNS. DID NOT TAKE THE BAIT AND LEFT TEMPERATURES ALONE BUT STILL EXPECTING READINGS BELOW NORMAL. .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD END ACROSS THE LAS VEGAS VALLEY BY 02Z AS DISTURBANCE SOUTHWEST OF LAS VEGAS MOVES NORTHWEST INTO CENTRAL NEVADA TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE IMPACTING THE MORMON MESA...BEATTY AND PEACH SPRINGS CORRIDORS THROUGH 06Z. SKIES WILL STAY PARTLY TO MOSTLY CLOUDY OVERNIGHT AND CANT RULE OUT A STRAY SHOWER BUT WILL NOT INCLUDE IN 00Z TAF PACKAGE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AROUND LAS VEGAS WITH BETTER COVERAGE IN THE MORMON MESA AND PEACH SPRINGS CORRIDOR. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTHWEST ARIZONA...SOUTH CENTRAL NEVADA AND NORTHERN INYO COUNTY THROUGH 06Z THIS EVENING. COULD SEE OUTFLOW WIND GUSTS UP TO 30 MPH. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THURSDAY AFTERNOON ACROSS EAST CENTRAL NEVADA AND NORTHWEST ARIZONA. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/CZYZYK/PIERCE HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 619 AM PDT WED AUG 1 2007 CAZ519>523-021300- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- 619 AM PDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INYO AND WESTERN SAN BERNARDINO COUNTIES IN CALIFORNIA TODAY. THE LOWER LEVELS OF THE ATMOSPHERE ARE STILL FAIRLY DRY. THE MAIN HAZARDOUS WEATHER CONCERNS WITH THESE THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY ACROSS THE AREA THEN SIGNIFICANTLY DIMINISH IN COVERAGE FRIDAY THROUGH THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ524>527-NVZ014>022-021300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 619 AM PDT WED AUG 1 2007 /619 AM MST WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A DEEP MOIST AIR MASS REMAINS IN PLACE ACROSS SOUTHERN NEVADA... FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. ISOLATED THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND BECOME SCATTERED THIS AFTERNOON AND EVENING. THE MAIN HAZARDOUS WEATHER ASSOCIATED WITH THE STRONGEST STORMS WILL CONTINUE TO BE THE POTENTIAL FOR ISOLATED HEAVY RAINFALL AND FLASH FLOODING. THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL MOISTURE WILL BE SUSTAINED ACROSS THE REGION THROUGH THURSDAY AND PRODUCE SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS. ISOLATED HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE. DECREASING THUNDERSTORM COVERAGE FROM WEST TO EAST WILL OCCUR FRIDAY THROUGH THE WEEKEND AS A DRY SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD PROCEDURES. JGA
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Las Vegas Valley | 2007-08-02 | 90 | Female | Permanent Structure | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55830.